Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 106, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 11, 2007, 5:56 PM CDT for Langlade County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2007, 5:56 PM CDT (22:56 UTC)
- Expired
- Jul 11, 2007, 6:28 PM CDT
- In force
- 32 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Langlade County, WI
The radar
The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -139 m²/s²
- 0-3 km storm-relative helicity
- -118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 112255
SVRGRB
WIC067-112345-
/O.NEW.KGRB.SV.W.0106.070711T2256Z-070711T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
556 PM CDT WED JUL 11 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 645 PM CDT
* AT 553 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6
MILES NORTHWEST OF PEARSON...OR ABOUT 12 MILES SOUTHWEST OF
CRANDON...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PEARSON BY 605 PM...
HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.
LAT...LON 4546 8912 4546 8892 4538 8892 4537 8891
4537 8868 4513 8868 4516 8873 4518 8878
4538 8919
$$
KALLAS2 follow-up statements
000
WWUS53 KGRB 112312
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
611 PM CDT WED JUL 11 2007
WIC067-112345-
/O.CON.KGRB.SV.W.0106.000000T0000Z-070711T2345Z/
LANGLADE-
611 PM CDT WED JUL 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR LANGLADE COUNTY...
AT 609 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO QUARTER SIZE. THIS STORM WAS
LOCATED NEAR PICKEREL...OR ABOUT 14 MILES SOUTH OF CRANDON...MOVING
EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL LANGLADE COUNTY AT 630 PM
HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4529 8898 4546 8892 4538 8892 4537 8891
4537 8868 4513 8868
$$
KALLAS000
WWUS53 KGRB 112328
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
628 PM CDT WED JUL 11 2007
WIC067-112338-
/O.CAN.KGRB.SV.W.0106.000000T0000Z-070711T2345Z/
LANGLADE-
628 PM CDT WED JUL 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR LANGLADE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4529 8898 4546 8892 4538 8892 4537 8891
4537 8868 4513 8868
$$
KALLASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:50 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 11, 2:50 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CDT WED JUL 11 2007 .SYNOPSIS...LITTLE CHG IN THE LCN OF THE LARGE SCALE FEATURES EXPECTED DURING MUCH OF THE FCST PERIOD. RIDGE WL REMAIN OVER THE ROCKIES WITH DOWNSTREAM TROF POSN OVER THE LOWER GREAT LAKES. THE PATTERN WL AMPLIFY EARLY IN THE FCST...THEN SLOWLY DEAMPLIFY THEREAFTER. A LITTLE PROGRESSION POSSIBLE LATE...THROUGH MODELS NOT IN GOOD AGREEMENT WITH THAT. TEMPS WL START OUT BLO NORMAL...THEN WARM BACK TO AOA NORMAL LEVELS AS THE FLOW FLATTENS. SCT PCPN EXPECTED EARLY AS UPR TROF SHARPENS OVER THE AREA...THOUGH TOTAL AMNTS NOT LIKELY TO BE VERY HIGH AS NWLY UPR FLOW WL KEEP VERY HUMID AIR/SIG MOISTURE WELL S OF THE AREA. PCPN CHCS IN LATER PERIODS TOUGH TO GAUGE. && .SHORT TERM...TNGT AND THU. INSTABILITY UNDER DEEPENING UPR TROF COMBINED WITH SHRTWV DIGGING SE ACRS THE AREA WL RESULT IN SCT TSRA INTO THE EVENING. COLD TEMPS ALOFT AND FAIRLY STEEP LAPSE RATES VERY FAVORABLE FOR HAIL. WL PROBABLY GET QUITE A BIT OF PEA-SIZED HAIL WITH THE STORMS...AND HAIL COULD EVEN APPROACH/ REACH SVR CRITERIA WITH A FEW OF THE STRONGEST STORMS. LOOKS LIKE A LULL IN THE PCPN AFTER MIDNIGHT AS THE SHRTWV PASSES OFF TO THE E AND LOWER LEVELS STABILIZE. ANOTHER SHRTWV SHOULD RESULT IN ANOTHER ROUND OF SHRA/TSRA TOMORROW. THINGS MAY GET GOING A LITTLE EARLIER...SO DID NOT GET TOO SPECIFIC WITH TIMING OF PCPN CHC IN THE GRIDS. 850 MB TEMPS PROGGED TO BE SIG COOLER THAN TDA...AND PROBABLY ONLY 5-6C OVER THE N. PULLED BACK MAX TEMPS CLOSER TO COOLER 12Z MET GUID. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. OVERALL NO MAJOR CHANGES TO PREVIOUS FORECAST. LARGE SCALE PATTERN THIS PERIOD GENERALLY DOMINATED BY LONGWAVE TROUGH OVER THE EASTERN CONUS AND RIDGE OVER THE INTERMOUNTAIN WEST. WESTERN GREAT LAKES LOOKS TO BE LOCKED INTO NORTHWEST FLOW REGIME WITH GENERALLY WEAK WEATHER SYSTEMS TRAVERSING THE AREA. TEMPERATURES EXPECTED TO BE GENERALLY AT OR PERHAPS A BIT BELOW NORMAL INTO THE WEEKEND...WITH A GRADUAL WARMUP STARTING EARLY NEXT WEEK AND CONTINUING INTO MIDWEEK. EARLY IN THE EXTENDED...WEAK WEATHER SYSTEM SHOULD EXIT THE AREA BY THURSDAY EVENING. ANY LINGERING SHOWERS SHOULD BE GONE BY MID EVENING. EXPECT DRY DAY ON FRIDAY BEFORE NEXT WEAK SYSTEM APPOACHES BY LATE FRIDAY NIGHT INTO SATURDAY. MODELS GENERALLY SIMILAR ON TIMING OF THIS FEATURE ACROSS THE FORECAST AREA SATURDAY INTO SATURDAY NIGHT. LOOKS LIKE FRONT SHOULD BE SHOVED FAR ENOUGH SOUTH TO KEEP THINGS DRY FOR SUNDAY. LOWERED MAX TEMPS A BIT ON SUNDAY WITH NORTHERLY BNDRY LAYER FLOW. NEXT SYS QUICKLY APPROACHES FORECAST AREA SUNDAY NIGHT. LOOKS LIKE ASSOCIATED FRONTAL BOUNDARY TO HANG AROUND THE WESTERN GREAT LAKES REGION THROUGH THE FIRST HALF OF THE WEEK...THUS CONTINUED LOW CHANCE POPS INTO WEDNESDAY. GIVEN UNCERTAINLY IN BOUNDARY LOCATION EARLY NEXT WEEK TEMPS WILL BE TRICKY. LEANED MORE TOWARD ECMWF/GFS ENSEMBLE MEAN...WITH FRONTAL BOUNDARY MOST LIKELY TRAVERSING THE NORTHERN CWA...THUS BUMPED UP TEMPERATURES A FEW DEGREES ESPECIALLY ON TUESDAY. && .AVIATION...ADDED SMALL HAIL TO THE TAF FOR RHI GIVEN THE VERY FAVORABLE CONDITONS FOR HAIL. PCPN CHCS WL PROBABLY COVER A LARGER PERIOD THAN INDICATED IN TAF TEMPO GROUPS...BUT TRIED TO PICK THE MOST LIKELY TIME OF OCCURRENCE TO INCLUDE IN TAFS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/ESB
Hazardous weather outlook, Jul 11, 3:36 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 336 PM CDT WED JUL 11 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121830- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 336 PM CDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE NORTH THIS EVENING...WITH ISOLATED THUNDERSTORMS ACROSS CENTRAL AND EAST- CENTRAL WISCONSIN. CONDITIONS ARE VERY FAVORABLE FOR HAIL... SO SMALL HAIL IS POSSIBLE WITH ANY OF THE STORMS. A FEW OF THE STORMS ACROSS THE NORTH MAY BE STRONG ENOUGH TO PRODUCE HAIL TO 1/2 INCH IN DIAMETER AND BRIEF GUSTY WINDS. THE STORMS WILL DIMINISH TO MAINLY SHOWERS AROUND SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME THROUGH THE REMAINDER OF THE PERIOD...THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION WILL NOT BE NECESSARY. BUT ANY SPOTTERS OBSERVING HAIL SHOULD FORWARD A REPORT OF THE HAIL SIZE TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-564-121830- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 336 PM CDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS DURING THE EVENING COULD GENERATE LOCALLY GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME THROUGH THE PERIOD...THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
In the hours before
Local storm report, Jul 11, 5:09 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
509 PM CDT WED JUL 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL RHINELANDER 45.63N 89.41W
07/11/2007 E1.00 INCH ONEIDA WI PUBLIC
1.00 INCH HAIL REPORTED IN THE CITY OF RHINELANDER.
&&
AKNearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.